Alert archive / Indiana / Flash Flood Warnings in 1998
Flash Flood Warning 20, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jul 22, 1998, 3:31 AM EST for Allen County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 1998, 3:31 AM EST (08:31 UTC)
- Expired
- Jul 22, 1998, 7:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFWA 220839 FFWFWA INC003-221130- BULLETIN- EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 331 AM EST WED JUL 22 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WARNING FOR PEOPLE IN THE FOLLOWING LOCATION... ALLEN COUNTY IN NORTHEASTERN INDIANA * UNTIL 700 AM EST * HIGH WATER CONTINUES TO BE A PROBLEM IN THE FT WAYNE AREA WITH MANY STREETS AND UNDERPASSES FLOODING. WATER SEVERAL FEET DEEP WAS REPORTED ALONG COVINGTON ROAD AND 31 INTERSECTIONS WERE FLOODED AROUND MIDNIGHT. PEOPLE IN FT WAYNE SHOULD EXERCISE CAUTION THIS MORNING... DO NOT DRIVE ACROSS FLOODED ROADS! JAH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 1:58 AM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 22, 1:58 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 158 AM EST WED JUL 22 1998 06Z SFC ANALYSIS SHOWING CONVECTIVE OUTFLOW STUCK WHERE ITS AT. KIWX RADAR SHOWING DEEP CONVERGENCE ZONE UP TO 20K FT WITH 80KTS OF CONVERGENCE. A PLETHORA OF TVS ALERTS DRIVING US CRAZY. IR SHOWING MBE CLUSTER ANCHORED ACRS FULTON INTO WABASH COUNTIES. SOME SOUTHWARD DRIFT IN THE LINE NOTED FROM HUNTINGTON TO DECATUR BUT ENTIRE BNDRY LIGHTING UP FROM DVN TO N OF LAF. 3HR DOPPLER ESTIMATES UP TO 6 INCHES IN N WABASH AND HUNTINGTON CO WITH SERIOUS ONGOING FLASH FLOODING. NEW DEVELOPMENT WEST SHOULD HELP TO REINFORCE PRESENT OUTFLOW LATER THIS AM. 00Z GUIDANCE SHOWING REPEAT PERFORMANCE THIS AFTERNOON INTO EVENING. APPROACH OF UPR TROUGH...RR EXIT REGION OF 100 KT JET AND LEFT OVER OUTFLOW BNDRY WILL FIRE STORMS AGAIN BY LATE AFTERNOON. SVR LIKELY ONCE AGAIN BASED UPON PROGGED INSTABILITY AND INCREASING WESTERLY MID LVL WIND FIELD FROM THE WEST. BEST THREAT APPEARS ACRS IN AND OH BUT BNDRY COULD SHIFT NORTH SOME THIS AFTERNOON. GUIDANCE TEMPS CLOSE AND ACCEPTED. SBN 085/066 080/057 076 66++5 FWA 086/067 081/059 078 66++6 AOH 088/069 082/060 079 66++6 .IWX...RECOMMEND FLASH FLOOD WATCH ALONG AND SOUTH OF HIGHWAY 30 FOR THIS AFTERNOON AND TONIGHT. TEH
In the hours before
Local storm report, Jul 21, 11:18 PM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1118 PM EST TUE JUL 21 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0842 PM WARSAW IN 75 MPH TSTM GUST
07/21/98 KOSCIUSKO NUMEROUS TREES DOWN
0900 PM HICKSVILLE OH WIND DAMAGE
07/21/98 DEFIANCE TREES DOWN
0950 PM PERU IN .75 INCH HAIL
07/21/98 MIAMI
1000 PM DENVER IN 1.75 INCH HAIL
07/21/98 MIAMI
1009 PM MIDDLE PT OH .75 INCH HAIL
07/21/98 VAN WERT
1010 PM MONROE IN .75 INCH HAIL
07/21/98 ADAMS
1013 PM 1 N MEXICO IN .88 INCH HAIL
07/21/98 MIAMI
1100 PM 5 N WARSAW IN WIND DAMAGE
07/21/98 KOSCIUSKO TREE FELL ON BUILDING
t
1100 PM ALBION IN WIND DAMAGE
07/21/98 NOBLE TREES DOWN THROUGHOUT
THE COUNTYLocal storm report, Jul 21, 11:18 PM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1118 PM EST TUE JUL 21 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0842 PM WARSAW IN 75 MPH TSTM GUST
07/21/98 KOSCIUSKO NUMEROUS TREES DOWN
0900 PM HICKSVILLE OH WIND DAMAGE
07/21/98 DEFIANCE TREES DOWN
0950 PM PERU IN .75 INCH HAIL
07/21/98 MIAMI
1000 PM DENVER IN 1.75 INCH HAIL
07/21/98 MIAMI
1009 PM MIDDLE PT OH .75 INCH HAIL
07/21/98 VAN WERT
1010 PM MONROE IN .75 INCH HAIL
07/21/98 ADAMS
1013 PM 1 N MEXICO IN .88 INCH HAIL
07/21/98 MIAMI
1100 PM 5 N WARSAW IN WIND DAMAGE
07/21/98 KOSCIUSKO TREE FELL ON BUILDING
t
1100 PM ALBION IN WIND DAMAGE
07/21/98 NOBLE TREES DOWN THROUGHOUT
THE COUNTYLocal storm report, Jul 21, 11:45 PM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1145 PM EST TUE JUL 21 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM COLDWATER MI WIND DAMAGE
07/21/98 BRANCH TREES DOWN"
0435 PM 5 ESE COLDWATER MI .75 INCH HAIL
07/21/98 BRANCH TREES DOWN"
0435 PM LITCHFIELD MI WIND DAMAGE
07/21/98 HILLSDALE TREES DOWN"
0636 PM CENTREVILLE MI 1.75 INCH HAIL
07/21/98 ST.JOSEPH "
0636 PM COLDWATER MI 1.75 INCH HAIL
07/21/98 BRANCH "
0702 PM GRANGER IN .88 INCH HAIL
07/21/98 ST.JOSEPH SKYWARN SPOTTER REPORT"
0710 PM BRIDGMAN MI .75 INCH HAIL
07/21/98 BERRIEN SHERIFF REPORT"
0710 PM SAWYER MI .75 INCH HAIL
07/21/98 BERRIEN SHERIFF REPORT"
0713 PM COLDWATER MI WIND DAMAGE
07/21/98 BRANCH TREES DOWN THROUGHOUT
THE COUNTY"
0730 PM MISHAWAKA IN 60 MPH TSTM GUST
07/21/98 ST.JOSEPH SPOTTER REPORT"
0730 PM SOUTH BEND IN 70 MPH TSTM GUST
07/21/98 ST.JOSEPH SEVERAL REPORTS OF 70
MPH WINDS"
0730 PM NEW CARLISLE IN 72 MPH TSTM GUST
07/21/98 ST.JOSEPH SEVERAL REPORTS OF 70
MPH WINDS"
0755 PM SHIPSHEWANA IN .75 INCH HAIL
07/21/98 LAGRANGE SPOTTER REPORT"
0810 PM SYRACUSE IN WIND DAMAGE
07/21/98 KOSCIUSKO TREES DOWN"
0810 PM WARSAW IN WIND DAMAGE
07/21/98 KOSCIUSKO A TREE FELL ON A HOUSE"
0815 PM BRIDGMAN MI .75 INCH HAIL
07/21/98 BERRIEN "
0815 PM FREMONT IN FLOOD
07/21/98 STEUBEN 2 INCHES OF RAIN IN 35
MINUTES"
0815 PM HAMILTON IN FLOOD
07/21/98 STEUBEN 2.10 INCHES OF RAIN IN
40 MINUTES"
0815 PM ASHLEY IN WIND DAMAGE
07/21/98 STEUBEN TREES AND LARGE LIMBS
DOWN"
0815 PM BRIDGMAN MI WIND DAMAGE
07/21/98 BERRIEN TREES AND POWER LINES
DOWN"
0815 PM BUCHANON MI WIND DAMAGE
07/21/98 BERRIEN TREE FELL ON A HOUSE"
0815 PM GOSHEN IN WIND DAMAGE
07/21/98 ELKHART SIDING RIPPED OFF
HOUSES...NUMEROUS TREES
AND POWER LINES DOWN"
0815 PM MONTPELIER OH WIND DAMAGE
07/21/98 WILLIAMS TREES DOWN THROUGHOUT
THE COUNTY"
0815 PM SAWYER MI WIND DAMAGE
07/21/98 BERRIEN TREE FELL ON A HOUSE"
0820 PM ANGOLA IN FLOOD
07/21/98 STEUBEN QUARTER INCH OF RAIN IN
5 MINUTES...ONE INCH OF
RAIN IN 15 MINUTES"
0825 PM FREMONT IN FLOOD
07/21/98 STEUBEN TWO INCHES OF RAIN IN
35 MINUTES"
0840 PM WATERLOO IN 65 MPH TSTM GUST
07/21/98 DEKALB "
0842 PM WARSAW IN 75 MPH TSTM GUST
07/21/98 KOSCIUSKO NUMEROUS TREES DOWN"
0850 PM ANGOLA IN WIND DAMAGE
07/21/98 STEUBEN TREES AND LARGE LIMBS
DOWN"
0855 PM PLYMOUTH IN WIND DAMAGE
07/21/98 MARSHALL 2.10 INCHES OF RAIN IN
40 MINUTES"
0900 PM ROCHESTER IN 60 MPH TSTM GUST
07/21/98 FULTON TREES AND POWER LINES
DOWN"
0900 PM HICKSVILLE OH WIND DAMAGE
07/21/98 DEFIANCE TREES DOWN"
0950 PM PERU IN .75 INCH HAIL
07/21/98 MIAMI "
1000 PM DENVER IN 1.75 INCH HAIL
07/21/98 MIAMI "
1009 PM MIDDLE PT OH .75 INCH HAIL
07/21/98 VAN "
1010 PM MONROE IN .75 INCH HAIL
07/21/98 ADAMS "
1013 PM 1 N MEXICO IN .88 INCH HAIL
07/21/98 MIAMI "
1100 PM 5 N WARSAW IN WIND DAMAGE
07/21/98 KOSCIUSKO TREE FELL ON BUILDING"
1100 PM ALBION IN WIND DAMAGE
07/21/98 NOBLE TREES DOWN THROUGHOUT
THE COUNTY"Local storm report, Jul 21, 11:45 PM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1145 PM EST TUE JUL 21 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM COLDWATER MI WIND DAMAGE
07/21/98 BRANCH TREES DOWN"
0435 PM 5 ESE COLDWATER MI .75 INCH HAIL
07/21/98 BRANCH TREES DOWN"
0435 PM LITCHFIELD MI WIND DAMAGE
07/21/98 HILLSDALE TREES DOWN"
0636 PM CENTREVILLE MI 1.75 INCH HAIL
07/21/98 ST.JOSEPH "
0636 PM COLDWATER MI 1.75 INCH HAIL
07/21/98 BRANCH "
0702 PM GRANGER IN .88 INCH HAIL
07/21/98 ST.JOSEPH SKYWARN SPOTTER REPORT"
0710 PM BRIDGMAN MI .75 INCH HAIL
07/21/98 BERRIEN SHERIFF REPORT"
0710 PM SAWYER MI .75 INCH HAIL
07/21/98 BERRIEN SHERIFF REPORT"
0713 PM COLDWATER MI WIND DAMAGE
07/21/98 BRANCH TREES DOWN THROUGHOUT
THE COUNTY"
0730 PM MISHAWAKA IN 60 MPH TSTM GUST
07/21/98 ST.JOSEPH SPOTTER REPORT"
0730 PM SOUTH BEND IN 70 MPH TSTM GUST
07/21/98 ST.JOSEPH SEVERAL REPORTS OF 70
MPH WINDS"
0730 PM NEW CARLISLE IN 72 MPH TSTM GUST
07/21/98 ST.JOSEPH SEVERAL REPORTS OF 70
MPH WINDS"
0755 PM SHIPSHEWANA IN .75 INCH HAIL
07/21/98 LAGRANGE SPOTTER REPORT"
0810 PM SYRACUSE IN WIND DAMAGE
07/21/98 KOSCIUSKO TREES DOWN"
0810 PM WARSAW IN WIND DAMAGE
07/21/98 KOSCIUSKO A TREE FELL ON A HOUSE"
0815 PM BRIDGMAN MI .75 INCH HAIL
07/21/98 BERRIEN "
0815 PM FREMONT IN FLOOD
07/21/98 STEUBEN 2 INCHES OF RAIN IN 35
MINUTES"
0815 PM HAMILTON IN FLOOD
07/21/98 STEUBEN 2.10 INCHES OF RAIN IN
40 MINUTES"
0815 PM ASHLEY IN WIND DAMAGE
07/21/98 STEUBEN TREES AND LARGE LIMBS
DOWN"
0815 PM BRIDGMAN MI WIND DAMAGE
07/21/98 BERRIEN TREES AND POWER LINES
DOWN"
0815 PM BUCHANON MI WIND DAMAGE
07/21/98 BERRIEN TREE FELL ON A HOUSE"
0815 PM GOSHEN IN WIND DAMAGE
07/21/98 ELKHART SIDING RIPPED OFF
HOUSES...NUMEROUS TREES
AND POWER LINES DOWN"
0815 PM MONTPELIER OH WIND DAMAGE
07/21/98 WILLIAMS TREES DOWN THROUGHOUT
THE COUNTY"
0815 PM SAWYER MI WIND DAMAGE
07/21/98 BERRIEN TREE FELL ON A HOUSE"
0820 PM ANGOLA IN FLOOD
07/21/98 STEUBEN QUARTER INCH OF RAIN IN
5 MINUTES...ONE INCH OF
RAIN IN 15 MINUTES"
0825 PM FREMONT IN FLOOD
07/21/98 STEUBEN TWO INCHES OF RAIN IN
35 MINUTES"
0840 PM WATERLOO IN 65 MPH TSTM GUST
07/21/98 DEKALB "
0842 PM WARSAW IN 75 MPH TSTM GUST
07/21/98 KOSCIUSKO NUMEROUS TREES DOWN"
0850 PM ANGOLA IN WIND DAMAGE
07/21/98 STEUBEN TREES AND LARGE LIMBS
DOWN"
0855 PM PLYMOUTH IN WIND DAMAGE
07/21/98 MARSHALL 2.10 INCHES OF RAIN IN
40 MINUTES"
0900 PM ROCHESTER IN 60 MPH TSTM GUST
07/21/98 FULTON TREES AND POWER LINES
DOWN"
0900 PM HICKSVILLE OH WIND DAMAGE
07/21/98 DEFIANCE TREES DOWN"
0950 PM PERU IN .75 INCH HAIL
07/21/98 MIAMI "
1000 PM DENVER IN 1.75 INCH HAIL
07/21/98 MIAMI "
1009 PM MIDDLE PT OH .75 INCH HAIL
07/21/98 VAN "
1010 PM MONROE IN .75 INCH HAIL
07/21/98 ADAMS "
1013 PM 1 N MEXICO IN .88 INCH HAIL
07/21/98 MIAMI "
1100 PM 5 N WARSAW IN WIND DAMAGE
07/21/98 KOSCIUSKO TREE FELL ON BUILDING"
1100 PM ALBION IN WIND DAMAGE
07/21/98 NOBLE TREES DOWN THROUGHOUT
THE COUNTY"Local storm report, Jul 22, 2:41 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
241 AM EST WED JUL 22 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM COLDWATER MI WIND DAMAGE
07/21/98 BRANCH TREES DOWN
0435 PM 5 ESE COLDWATER MI .75 INCH HAIL
07/21/98 BRANCH WIDESPREAD TREE DAMAGE
WITH NUMEROUS POWER
LINES DOWN
0435 PM LITCHFIELD MI WIND DAMAGE
07/21/98 HILLSDALE STATE ROAD 13 AND 114
EAST UNDER WATER
0636 PM CENTREVILLE MI 1.75 INCH HAIL
07/21/98 ST.JOSEPH BASEMENTS FLOODED IN
THE BELLVUE ADDITION
0636 PM COLDWATER MI 1.75 INCH HAIL
07/21/98 BRANCH
0702 PM GRANGER IN .88 INCH HAIL
07/21/98 ST.JOSEPH SKYWARN SPOTTER REPORT
0710 PM BRIDGMAN MI .75 INCH HAIL
07/21/98 BERRIEN SHERIFF REPORT
0710 PM SAWYER MI .75 INCH HAIL
07/21/98 BERRIEN SHERIFF REPORT
0713 PM COLDWATER MI WIND DAMAGE
07/21/98 BRANCH TREES DOWN THROUGHOUT
THE COUNTY
0730 PM MISHAWAKA IN 60 MPH TSTM GUST
07/21/98 ST.JOSEPH SPOTTER REPORT
0730 PM SOUTH BEND IN 70 MPH TSTM GUST
07/21/98 ST.JOSEPH SEVERAL REPORTS OF 70
MPH WINDS
0730 PM NEW CARLISLE IN 72 MPH TSTM GUST
07/21/98 ST.JOSEPH SEVERAL REPORTS OF 70
MPH WINDS
0755 PM SHIPSHEWANA IN .75 INCH HAIL
07/21/98 LAGRANGE SPOTTER REPORT
0810 PM SYRACUSE IN WIND DAMAGE
07/21/98 KOSCIUSKO TREES DOWN
0810 PM WARSAW IN WIND DAMAGE
07/21/98 KOSCIUSKO A TREE FELL ON A HOUSE
0815 PM BRIDGMAN MI .75 INCH HAIL
07/21/98 BERRIEN
0815 PM FREMONT IN FLOOD
07/21/98 STEUBEN 2 INCHES OF RAIN IN 35
MINUTES
0815 PM HAMILTON IN FLOOD
07/21/98 STEUBEN 2.10 INCHES OF RAIN IN
40 MINUTES
0815 PM ASHLEY IN WIND DAMAGE
07/21/98 STEUBEN TREES AND LARGE LIMBS
DOWN
0815 PM BRIDGMAN MI WIND DAMAGE
07/21/98 BERRIEN TREES AND POWER LINES
DOWN
0815 PM BUCHANON MI WIND DAMAGE
07/21/98 BERRIEN TREE FELL ON A HOUSE
0815 PM GOSHEN IN WIND DAMAGE
07/21/98 ELKHART SIDING RIPPED OFF
HOUSES...NUMEROUS TREES
AND POWER LINES DOWN
0815 PM MONTPELIER OH WIND DAMAGE
07/21/98 WILLIAMS TREES DOWN THROUGHOUT
THE COUNTY
0815 PM SAWYER MI WIND DAMAGE
07/21/98 BERRIEN TREE FELL ON A HOUSE
0820 PM ANGOLA IN FLOOD
07/21/98 STEUBEN QUARTER INCH OF RAIN IN
5 MINUTES...ONE INCH OF
RAIN IN 15 MINUTES
0825 PM FREMONT IN FLOOD
07/21/98 STEUBEN TWO INCHES OF RAIN IN
35 MINUTES
0840 PM WATERLOO IN 65 MPH TSTM GUST
07/21/98 DEKALB
0835 PM 5 N WARSAW IN WIND DAMAGE
07/21/98 KOSCIUSKO TREE FELL ON BUILDING
0842 PM WARSAW IN 75 MPH TSTM GUST
07/21/98 KOSCIUSKO NUMEROUS TREES DOWN
0850 PM ANGOLA IN WIND DAMAGE
07/21/98 STEUBEN TREES AND LARGE LIMBS
DOWN
0855 PM PLYMOUTH IN WIND DAMAGE
07/21/98 MARSHALL 2.10 INCHES OF RAIN IN
40 MINUTES
0900 PM ROCHESTER IN 60 MPH TSTM GUST
07/21/98 FULTON TREES AND POWER LINES
DOWN
0900 PM HICKSVILLE OH WIND DAMAGE
07/21/98 DEFIANCE TREES DOWN
0950 PM PERU IN .75 INCH HAIL
07/21/98 MIAMI
1000 PM DENVER IN 1.75 INCH HAIL
07/21/98 MIAMI
1009 PM MIDDLE PT OH .75 INCH HAIL
07/21/98 VAN
1010 PM MONROE IN .75 INCH HAIL
07/21/98 ADAMS
1013 PM 1 N MEXICO IN .88 INCH HAIL
07/21/98 MIAMI
1100 PM ALBION IN WIND DAMAGE
07/21/98 NOBLE TREES DOWN THROUGHOUT
THE COUNTY
0125 AM HUNTINGTON IN FLOOD
07/22/98 HUNTINGTON BASEMENTS FLOODED IN
THE BELLVUE ADDITION
0125 AM NORTH MANCHESTER IN FLOOD
07/22/98 WABASH STATE ROAD 13 AND 114
EAST UNDER WATER
1030 PM WABASH IN WIND DAMAGE
07/21/98 WABASH WIDESxPREAD TREE DAMAGE
WITH NUMEROUS POWER
LINES DOWNLocal storm report, Jul 22, 2:41 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
241 AM EST WED JUL 22 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM COLDWATER MI WIND DAMAGE
07/21/98 BRANCH TREES DOWN
0435 PM 5 ESE COLDWATER MI .75 INCH HAIL
07/21/98 BRANCH WIDESPREAD TREE DAMAGE
WITH NUMEROUS POWER
LINES DOWN
0435 PM LITCHFIELD MI WIND DAMAGE
07/21/98 HILLSDALE STATE ROAD 13 AND 114
EAST UNDER WATER
0636 PM CENTREVILLE MI 1.75 INCH HAIL
07/21/98 ST.JOSEPH BASEMENTS FLOODED IN
THE BELLVUE ADDITION
0636 PM COLDWATER MI 1.75 INCH HAIL
07/21/98 BRANCH
0702 PM GRANGER IN .88 INCH HAIL
07/21/98 ST.JOSEPH SKYWARN SPOTTER REPORT
0710 PM BRIDGMAN MI .75 INCH HAIL
07/21/98 BERRIEN SHERIFF REPORT
0710 PM SAWYER MI .75 INCH HAIL
07/21/98 BERRIEN SHERIFF REPORT
0713 PM COLDWATER MI WIND DAMAGE
07/21/98 BRANCH TREES DOWN THROUGHOUT
THE COUNTY
0730 PM MISHAWAKA IN 60 MPH TSTM GUST
07/21/98 ST.JOSEPH SPOTTER REPORT
0730 PM SOUTH BEND IN 70 MPH TSTM GUST
07/21/98 ST.JOSEPH SEVERAL REPORTS OF 70
MPH WINDS
0730 PM NEW CARLISLE IN 72 MPH TSTM GUST
07/21/98 ST.JOSEPH SEVERAL REPORTS OF 70
MPH WINDS
0755 PM SHIPSHEWANA IN .75 INCH HAIL
07/21/98 LAGRANGE SPOTTER REPORT
0810 PM SYRACUSE IN WIND DAMAGE
07/21/98 KOSCIUSKO TREES DOWN
0810 PM WARSAW IN WIND DAMAGE
07/21/98 KOSCIUSKO A TREE FELL ON A HOUSE
0815 PM BRIDGMAN MI .75 INCH HAIL
07/21/98 BERRIEN
0815 PM FREMONT IN FLOOD
07/21/98 STEUBEN 2 INCHES OF RAIN IN 35
MINUTES
0815 PM HAMILTON IN FLOOD
07/21/98 STEUBEN 2.10 INCHES OF RAIN IN
40 MINUTES
0815 PM ASHLEY IN WIND DAMAGE
07/21/98 STEUBEN TREES AND LARGE LIMBS
DOWN
0815 PM BRIDGMAN MI WIND DAMAGE
07/21/98 BERRIEN TREES AND POWER LINES
DOWN
0815 PM BUCHANON MI WIND DAMAGE
07/21/98 BERRIEN TREE FELL ON A HOUSE
0815 PM GOSHEN IN WIND DAMAGE
07/21/98 ELKHART SIDING RIPPED OFF
HOUSES...NUMEROUS TREES
AND POWER LINES DOWN
0815 PM MONTPELIER OH WIND DAMAGE
07/21/98 WILLIAMS TREES DOWN THROUGHOUT
THE COUNTY
0815 PM SAWYER MI WIND DAMAGE
07/21/98 BERRIEN TREE FELL ON A HOUSE
0820 PM ANGOLA IN FLOOD
07/21/98 STEUBEN QUARTER INCH OF RAIN IN
5 MINUTES...ONE INCH OF
RAIN IN 15 MINUTES
0825 PM FREMONT IN FLOOD
07/21/98 STEUBEN TWO INCHES OF RAIN IN
35 MINUTES
0840 PM WATERLOO IN 65 MPH TSTM GUST
07/21/98 DEKALB
0835 PM 5 N WARSAW IN WIND DAMAGE
07/21/98 KOSCIUSKO TREE FELL ON BUILDING
0842 PM WARSAW IN 75 MPH TSTM GUST
07/21/98 KOSCIUSKO NUMEROUS TREES DOWN
0850 PM ANGOLA IN WIND DAMAGE
07/21/98 STEUBEN TREES AND LARGE LIMBS
DOWN
0855 PM PLYMOUTH IN WIND DAMAGE
07/21/98 MARSHALL 2.10 INCHES OF RAIN IN
40 MINUTES
0900 PM ROCHESTER IN 60 MPH TSTM GUST
07/21/98 FULTON TREES AND POWER LINES
DOWN
0900 PM HICKSVILLE OH WIND DAMAGE
07/21/98 DEFIANCE TREES DOWN
0950 PM PERU IN .75 INCH HAIL
07/21/98 MIAMI
1000 PM DENVER IN 1.75 INCH HAIL
07/21/98 MIAMI
1009 PM MIDDLE PT OH .75 INCH HAIL
07/21/98 VAN
1010 PM MONROE IN .75 INCH HAIL
07/21/98 ADAMS
1013 PM 1 N MEXICO IN .88 INCH HAIL
07/21/98 MIAMI
1100 PM ALBION IN WIND DAMAGE
07/21/98 NOBLE TREES DOWN THROUGHOUT
THE COUNTY
0125 AM HUNTINGTON IN FLOOD
07/22/98 HUNTINGTON BASEMENTS FLOODED IN
THE BELLVUE ADDITION
0125 AM NORTH MANCHESTER IN FLOOD
07/22/98 WABASH STATE ROAD 13 AND 114
EAST UNDER WATER
1030 PM WABASH IN WIND DAMAGE
07/21/98 WABASH WIDESxPREAD TREE DAMAGE
WITH NUMEROUS POWER
LINES DOWNThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:19 PM EST | Severe Thunderstorm Warning | IWX | LaPorte | 31 min |
| Jul 21, 7:44 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 61 min |
| Jul 21, 8:00 PM EST | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 60 min |
| Jul 21, 8:13 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall, Noble | 62 min |
| Jul 21, 8:23 PM EST | Severe Thunderstorm Warning | IWX | Allen, Whitley | 62 min |
| Jul 21, 8:23 PM EST | Severe Thunderstorm Warning | IWX | DeKalb | 62 min |
| Jul 21, 8:52 PM EST | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 48 min |
| Jul 21, 9:01 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami | 59 min |
| Jul 21, 9:08 PM EST | Severe Thunderstorm Warning | IWX | Adams | 62 min |
| Jul 21, 9:08 PM EST | Severe Thunderstorm Warning | IWX | Wells | 62 min |
| Jul 21, 9:13 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 32 min |
| Jul 21, 9:27 PM EST | Severe Thunderstorm Warning | IWX | Pulaski, White | 48 min |
| Jul 21, 9:35 PM EST | Severe Thunderstorm Warning | IWX | Allen, Whitley | 45 min |
| Jul 21, 9:41 PM EST | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 64 min |
| Jul 21, 9:56 PM EST | Severe Thunderstorm Warning | IWX | Cass, Miami | 49 min |
| Jul 21, 10:05 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, Noble | 50 min |
| Jul 21, 10:16 PM EST | Severe Thunderstorm Warning | IWX | Adams, Wells | 64 min |
| Jul 21, 10:29 PM EST | Severe Thunderstorm Warning | IWX | Blackford, Grant | 61 min |
| Jul 21, 10:29 PM EST | Severe Thunderstorm Warning | IWX | Jay | 61 min |
| Jul 21, 10:44 PM EST | Severe Thunderstorm Warning | IWX | Huntington, Miami, Wabash | 46 min |
| Jul 21, 11:54 PM EST | Flash Flood Warning | IWX | Allen, Huntington, Wells, Whitley | 3 hr |
| Jul 22, 12:14 AM EST | Flash Flood Warning | IWX | Kosciusko, Wabash | 3 hr |
| Jul 22, 1:32 AM EST | Flash Flood Warning | IWX | Fulton, Miami | 103 min |
| Jul 22, 1:32 AM EST | Flash Flood Warning | IWX | Adams | 103 min |
| Jul 22, 3:00 AM EST | Flash Flood Warning | IWX | Huntington, Wabash, Wells | 4 hr |
| Jul 22, 3:00 AM EST | Flash Flood Warning | IWX | Adams | 4 hr |
| Jul 22, 3:00 AM EST | Flash Flood Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 4 hr |
Nearby
Flash Flood Warnings in Indiana, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.